Vol. 72, No. 1, 1977

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Fixed elements of Jordan automorphisms of associative rings

Wallace Smith Martindale, III and Susan Montgomery

Vol. 72 (1977), No. 1, 181–196
Abstract

Let R be an associative ring, and let G be a group of Jordan automorphisms of R. Let RG be the set of elements in R fixed by all g G; that is, RG = {x R|xg = x, all g G}. Although RG is not necessarily a subring of R, it is a Jordan subring of R. In this paper, we will study the relationship between the structure of RG as a Jordan ring and the structure of R, where G will usually be a finite group of order |G| and the ring R has no additive |G|-torsion.

Mathematical Subject Classification
Primary: 16A72, 16A72
Milestones
Received: 4 November 1976
Revised: 16 March 1977
Published: 1 September 1977
Authors
Wallace Smith Martindale, III
Susan Montgomery
Department of Mathematics
University of Southern California
Los Angeles CA 90265-2532
United States